MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM LEFT NARROW MANDIBULAR COMPONENT 45 MM / 6 HOLE; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION TMJ SYSTEM LEFT NARROW MANDIBULAR COMPONENT 45 MM / 6 HOLE; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Pain (1994); Inadequate Pain Relief (2388)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet (b)(4).The device will not be returned for analysis as it remains implanted; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00352, 0001032347-2020-00353, 0001032347-2020-00354, 0001032347-2020-00355.Medical products: 2.4mm system high torque (ht) cross-drive screw 2.7 x 10mm, part# 91-2710, lot# ni; tmj system cross drive emergency fossa screw 2.3mm x 7mm, part# 99-6587, lot# ni; tmj system cross drive fossa screw 2.0mm x 7mm, part# 99-6577, lot# ni; tmj system left narrow mandibular component 45 mm / 6 hole, part# 01-6546, lot# 694740; tmj system left fossa component, small, part# 24-6563, lot# 826700.Occupation ¿ patient.
 
Event or Problem Description
It was reported by the patient that they are experiencing various issues following implantation of temporomandibular joint implants on the left side approximately eleven (11) years ago.The implanting surgeon reports that there were no issues with the implants during follow-up appointments.The patient reports a gash on the inside of the right cheek.The patient has received nerve blocks that are inadequate in providing pain relief.The patient reports seeing a neurosurgeon for a neurostimulator implant to treat pain.No additional patient consequences have been reported.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed because additional measures were reported to have been taken to help the patient manage her pain.No product was returned as the devices remain implanted; therefore, no functional tests or inspections could be performed.No x-rays, scans, pictures, or physician's reports were provided.The non-conformance database was reviewed for the mandible component; no non-conformances were found.There are no indications of manufacturing defects.There have been 4 complaints of pain for this item# 01-6546, lot# 694740, all from this same patient.For all non-custom tmj mandibular implants in the previous one year (from the notification date) regarding pain, there is a complaint rate of 2.47%, which is no greater than the occurrence listed in the application fmea.The most likely underlying cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
It is further reported that the patient is still in pain and now has an implanted neuro stimulator with the leads going to the trigeminal nerve and to the back of her head to alleviate severe headaches.
 
Additional Manufacturer Narrative
This report is being submitted to update additional information in section b4, b5, g3, e1, e2, e3, g2, g6, h2, h6, h10.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned as the devices remain implanted, therefore no functional tests or inspections could be performed.No medical records were provided.Review of the device history records identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
It was reported by the patient that they are experiencing various issues following implantation of temporomandibular joint implants on the left side approximately 16 years ago.The implanting surgeon reports that there were no issues with the implants during follow-up appointments.The patient reports a gash on the inside of the right cheek.The patient has received nerve blocks that are inadequate in providing pain relief.The patient reports seeing a neurosurgeon for a neurostimulator implant to treat pain.The patient is still in pain and now has an implanted neuro stimulator with the leads going to the trigeminal nerve and to the back of her head to alleviate severe headaches.The patient has stated that they are planning a revision procedure in the near future after having a consultation with a maxifacial surgeon.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: a3, b4, b5, g3, g6, h2, h11.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h2, h3, h6, h11.The reported event could not be confirmed due to lack of product/information.No product was returned as the devices remain implanted; therefore no functional tests or inspections could be performed.No x-rays, scans, pictures, or physician's reports were provided.The device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
Attempts have been made and no further information has been provided.

Brand Name
TMJ SYSTEM LEFT NARROW MANDIBULAR COMPONENT 45 MM / 6 HOLE
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer delaney
1520 tradeport drive
jacksonville, FL 32218
9047414400
MDR Report Key10367774
Report Number0001032347-2020-00355
Device Sequence Number13696215
Product Code LZD
UDI-Device Identifier00841036011871
UDI-Public00841036011871
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/01/2013
Device Model NumberN/A
Device Catalogue Number01-6546
Device Lot Number694740
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2020
Supplement Date Received by Manufacturer01/07/2021
08/12/2022
06/14/2023
10/04/2023
07/25/2025
01/15/2026
Initial Report FDA Received Date08/05/2020
Supplement Report FDA Received Date01/22/2021
09/08/2022
07/13/2023
10/20/2023
08/20/2025
01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient SexFemale